MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0202
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a symphion fluid management accessory device was used in a hysteroscopy procedure performed on (b)(6) 2017.According to the complainant, during preparation, when they plugged the pressure sensor into the console, the controller prompted a faulty pressure sensor message.The procedure was completed with another fluid management accessory device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
One symphion fluid management accessory device was received for analysis.Visual examination of the returned device revealed that there were no damage noted to the connector, cord or pressure sensor.Functional analysis revealed that it was possible for the pressure sensor connector to be inserted into the receptacle on the controller and for the pressure sensor to physically connect to the endoscope.However, the console displayed "pressure sensor test failed.Replace pressure sensor" error message during set-up.Given the event description and condition of the returned device, there isn't enough information to determine a probable root cause.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6776346
Report Number3005099803-2017-02341
Device Sequence Number170412
Product Code PGT
UDI-Device Identifier08714729863717
UDI-Public(01)08714729863717(17)20180512(10)0060944208
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2018
Device Model NumberFG-0202
Device Lot Number0060944208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/13/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1